Alert archive / Illinois / Tornado Warnings in 2008

Tornado Warning 17, NWS Chicago, IL

June 6, 2008Boone County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 6, 2008, 2:11 PM CDT for Boone County, Illinois. It was in force for 19 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 2:11 PM CDT (19:11 UTC)
Expired
Jun 6, 2008, 2:30 PM CDT
In force
19 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

County Boone County, IL

The radar

The Milwaukee radar (KMKX), 78 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 2:12 PM CDTTSTM WND GST 55Belvidere, ILPOSSIBLE WALL CLOUD LOWERING NEAR CHRYSLER BUILDING AND ROUTE 20.
Jun 6, 2:32 PM CDTTORNADOPoplar Grove, ILPUBLIC REPORT THROUGH WREX NEAR THE POPLAR GROVE AIRPORT.
Jun 6, 2:35 PM CDTTORNADOCapron, IL
Jun 6, 2:36 PM CDTTSTM WND DMGCapron, ILPOWER LINES DOWN.
Jun 6, 2:40 PM CDTHAIL 0.25Poplar Grove, ILPEA SIZED HAIL REPORTED NEAR ROUTE 76 HALF MILE SOUTH OF POPLAR GROVE AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 1:05 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-424 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 061911
TORLOT
ILC007-061930-
/O.NEW.KLOT.TO.W.0017.080606T1911Z-080606T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
211 PM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 230 PM CDT...

* AT 207 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM NEAR BELVIDERE...MOVING NORTHEAST
  AT 54 MPH.

* THE TORNADO WILL BE NEAR...
  POPLAR GROVE BY 220 PM...
  CAPRON BY 225 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM FRIDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4222 8872 4219 8893 4233 8894 4248 8872
TIME...MOT...LOC 1911Z 228DEG 47KT 4224 8888

$$
3 follow-up statements
000 
WWUS53 KLOT 061916
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
216 PM CDT FRI JUN 6 2008

ILC007-061930-
/O.CON.KLOT.TO.W.0017.000000T0000Z-080606T1930Z/
BOONE IL-
216 PM CDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR BOONE
COUNTY...

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BELVIDERE...MOVING
NORTHEAST AT 54 MPH.

THE TORNADO WILL BE NEAR...
  CAPRON BY 225 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.

LAT...LON 4222 8872 4222 8890 4235 8891 4248 8872
TIME...MOT...LOC 1916Z 228DEG 47KT 4228 8881

$$
000 
WWUS53 KLOT 061925
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
225 PM CDT FRI JUN 6 2008

ILC007-061930-
/O.CON.KLOT.TO.W.0017.000000T0000Z-080606T1930Z/
BOONE IL-
225 PM CDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN BOONE COUNTY...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR POPLAR GROVE...
MOVING NORTHEAST AT 56 MPH. A TRAINED SPOTTER REPORTED A POSSIBLE 
WALL CLOUD NEAR THE CHRYSLER PLANT. 

LAT...LON 4230 8884 4237 8883 4247 8873 4244 8872
      4240 8872 4232 8872
TIME...MOT...LOC 1925Z 227DEG 49KT 4240 8871

$$
000 
WWUS53 KLOT 061932
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
231 PM CDT FRI JUN 6 2008

ILC007-061941-
/O.EXP.KLOT.TO.W.0017.000000T0000Z-080606T1930Z/
BOONE IL-
231 PM CDT FRI JUN 6 2008

...THE TORNADO WARNING FOR EAST CENTRAL BOONE COUNTY EXPIRED AT 230
PM CDT...

THE THUNDERSTORM HAS EXITED THE WARNED AREA AND NO LONGER POSES A 
SEVERE WEATHER THREAT.

HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY 
EVENING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA. ADDITIONAL 
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE.

LAT...LON 4230 8884 4237 8883 4247 8873 4244 8872
      4240 8872 4232 8872
TIME...MOT...LOC 1925Z 227DEG 49KT 4240 8871

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 12:59 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 6, 12:59 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1259 PM CDT FRI JUN 6 2008

.DISCUSSION...
400 AM CDT

RUNNING A LTL LATE THIS WITH PUBLIC FCST DISCUSSION DUE TO AN
EDITOR GLITCH EARLIER THIS MRNG.

ANYWAY...MAIN CONCERN NXT 24 HRS WILL BE SVR WX THREAT. SPC DAY 1
OUTLOOK HAS DOWNGRADED MDT RISK TO A SLGT RISK FOR TDY. TEND TO
CONCUR WITH THIS DUE TO QUESTIONS ARISING FROM NEGATIVE EFFECTS ON
INSTABILITY AS REMNANTS OF SQLN NOW CROSSING MS RVR SPREAD NNEWD
ACROSS AREA. HOWEVER...WITH LO PRES SYS OVR SERN SD/SWRN MN
LIFTING NWD INTO MANITOBA TDY...LN OF CONVECTION TO W HAS ALREADY
BCM PARALLEL TO MID/UPR LVL WINDS. THIS SHOULD SLOW DOWN EWD MOVMT
OF SHALLOW TOPPED CONVECTION THRU THE MRNG HRS. TIMING OF
CONVECTIVE DEBRIS AND REMNANT PRESSURE TROF ASSD WITH SQLN WILL BE
FOCUS FOR RENEWED CONVECTIVE GROWTH THIS AFTN. RIGHT NOW THIS
FAVORS AREAS GENLY E OF I-55 WHERE AMS WILL BCM MORE UNSTABLE SO
THIS AREA WOULD ALSO CARRY GREATER SVR RISK WITH STGR UPDRAFTS
PRESENTING MORE OF A HAIL/WIND GUST THREAT. WILL HOWEVER KEEP
LIKELY POPS GOING ENTIRE AREA FOR GENERAL THUNDER. DESPITE
CONVECTIVE DEBRIS PRESENTING A NEGATIVE EFFECT ON TSTM INTENSITY
THRU MRNG/ERLY AFTN HRS...AMS IS FCST TO BE AT LEAST MARGINALLY
UNSTABLE FOR SFC BASED CONVECTION AS SHRT WAVE ASSD WITH LOW OVR
ERN SD ROTATES NNEWD...ALLOWING MID LVL LAPSE RATES TO BCM A LTL
STEEPER WITH TIME TDY. WILL KEEP LINGERING TSTM THREAT THIS
EVENING...WITH LIKELY POPS OVR NWRN IND/E CNTRL IL. STMS SHOULD
END OVERNIGHT AS TAIL OF SHRT WAVE LIFTS N AND E OF AREA BRINGING
TEMPORARY RIDGING THRU MID LVLS. BY LATE SAT LLVL FLOW BACKS AND
STRENGTHENS AGAIN...FOCUSING DECENT AMT OF LLVL MOISTURE
CONVERGENCE TO W AND NW OF AREA SAT...THEN LIFTING THIS NEWD
ACROSS FA LATE SAT-SAT EVENING AHD OF NXT SHRT WAVE. WILL HAVE
CHC TSTMS SAT AFTN INTO SAT NGT WITH THIS RETURN TO TROPICIAL AIR
THRU LLVLS.

MID LVL WARMING INDICATED IN TIME-HGT CROSS SECTIONS LATER SAT NGT
AND SUNDAY. THIS SHOULD LIMIT CONVECTIVE GROWTH DURG THIS PERIOD
TO MORE ISOL STMS...MAINLY OVR NWRN PORTION OF FA. WILL ALSO FAVOR
RATHER HOT CONDITIONS AS H85 TEMPS RISE TO 18+. THEREFORE HAVE
BUMPED UP TEMPS A BIT INTO LWR 90S ALG AND E OF I-55 CORRIDOR
WHERE INSOLATION IS LIKELY TO BE GREATER.

LTL CHG TO RMNDR FCST...WITH NXT FROPA DUE IN MON-MON EVENING. AT
PRESENT IT LOOKS LIKE MONDAY MAY BE VERY SIMILAR TO SCENARIO THAT
PLAYS OUT TDY.

OTRW...TROFFING OVR NRN RCKYS AND RIDGG OVR ERN U.S. SUGGEST
MIDWEST/GRTLKS RGNS WILL REMAIN GENLY IN SUMMERLIKE TROPICAL AIR
THRU MIDWEEK WITH ABV NORMAL TEMPS AND DAY-TO-DAY CHCS FOR TSTMS.

MERZLOCK

&&

.AVIATION...

1800 UTC TAFS...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP
AND INCREASE IN COVERAGE OVER THE PAST HOUR OR TWO AS PREVIOUSLY
ANTICIPATED. COVERAGE STILL IS TOO WIDESPREAD TO PIN DOWN EXACT
ARRIVAL TIMES...AND TERMINALS LIKELY WILL SEE MULTIPLE ROUNDS OF
ACTIVITY. ESTIMATED VISIBILITY REDUCTIONS ARE BASED ON EXPECTATION
OF BRIEF HEAVY RAINFALL. WIND SPEEDS AND DIRECTION WILL NOT VARY
MUCH THIS AFTERNOON WITH A STRONG SURFACE LOW MOVING FROM THE
DAKOTAS INTO MANITOBA THROUGH THE PERIOD AND A LARGE AREA OF HIGH
PRESSURE PARKED OVER THE SOUTHEASTERN UNITED STATES.  NEW TORNADO
WATCH COVERING THE WHOLE AREA IS BEING DISCUSSED WITH SPC AT THIS
MOMENT.

LENNING

&&

.MARINE...
915 AM CDT

JUST SENT THE MORNING GLFLM PRODUCT AND WANTED TO SHARE A FEW
THOUGHTS AND CONCERNS ABOUT THE DAY. WE WERE WONDERING WHETHER
WINDS WILL WARRANT A WARNING FOR GALES THIS AFTERNOON...ESPECIALLY
OVER THE NORTHERN LAKE. GUSTS CERTAINLY WILL BE IN THE
NEIGHBORHOOD AT TIMES FOR A FEW HOURS THIS AFTERNOON...THOUGH
SUSTAINED WINDS SHOULD STAY A FEW KNOTS BELOW. HAVE DECIDED TO
MONITOR THE SITUATION FOR NOW BUT LEAVE THE GALE WARNING OUT OF
THE FORECAST. NEXT QUESTION IS WAVE HEIGHTS. THE LATEST METAR AND
BUOY OBSERVATIONS SHOW SOUTHEAST WINDS ACROSS THE NORTHERN
LAKE...BUT WE EXPECT A LONG SOUTHERLY FETCH TO SET UP THIS
AFTERNOON. THE MODERATING INFLUENCE WOULD BE STABILITY IN THE
BOUNDARY LAYER WITH WARM AIR TEMPERATURES OVER THE FAIRLY COLD
LAKE. OUR WAVE MODEL ONLY GENERATES 4 TO 6 FEET AT THIS TIME...BUT
THIS ALSO WILL BE CLOSELY MONITORED AS THE DAY PROGRESSES.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, Jun 6, 11:40 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1140 AM CDT FRI JUN 6 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1140 AM CDT FRI JUN 6 2008 /1240 PM EDT FRI JUN 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...THE STRONGEST MAY PRODUCE...
   HEAVY DOWNPOURS.
   CLOUD TO GROUND LIGHTNING.
   DAMAGING WINDS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL.
   ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS WERE DEVELOPING OVER NORTHERN ILLINOIS LATE THIS
   MORNING. THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE AND
   SPREAD INTO NORTHWEST INDIANA EARLY THIS AFTERNOON.

  DISCUSSION:

  AN UNSEASONABLY STRONG UPPER LOW PRESSURE SYSTEM WILL CONTINUE
  TO LIFT NORTH ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST
  THROUGH TONIGHT...WHILE A STRONG MID AND UPPER LEVEL JET STREAK
  ROTATES NORTHWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND
  WESTERN GREAT LAKES REGION. THUNDERSTORMS FORMING ACROSS
  NORTHERN ILLINOIS LATE THIS MORNING WILL CONTINUE TO BECOME MORE
  NUMEROUS EARLY THIS AFTERNOON...SPREADING ACROSS THE OUTLOOK
  AREA AND INTO INDIANA. STRONG WINDS ALOFT WILL RESULT IN STORMS
  RACING NORTHEAST AT 50 TO 60 MPH...AND STRONG DEEP WIND SHEAR
  WILL ALLOW FOR ORGANIZED UPDRAFTS WITH CONVECTIVE MODE EXPECTED
  TO BE A MIXTURE OF SMALL BOWING LINE SEGMENTS AND EMBEDDED
  SUPERCELLS. THIS WILL RESULT IN SEVERE WEATHER THREATS INCLUDING
  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...AND
  PERHAPS ISOLATED TORNADOES. THE MOST UNSTABLE CONDITIONS ARE
  EXPECTED TO DEVELOP ACROSS EASTERN ILLINOIS AND NORTHWEST
  INDIANA THIS AFTERNOON THROUGH EARLY THIS EVENING.

PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A PATTERN ALLOWING SOUTHERLY FLOW AT THE SURFACE WILL KEEP THE
AREA IN A VERY WARM AND HUMID AIR MASS INTO MONDAY. THIS WILL KEEP
A THUNDERSTORM THREAT OVER THE AREA MUCH OF THE WEEKEND.
HOWEVER...THE GREATEST LIKELIHOOD OF STORMS WILL BE SATURDAY
AFTERNOON AND EVENING AS STRONG LOW LEVEL FLOW REFOCUSES FROM IOWA
INTO NORTHWEST ILLINOIS...THEN LIFTS NORTHWARD ACROSS THE UPPER
MISSISSIPPI VALLEY AND WESTERN GREAT LAKES BY EARLY SUNDAY. STORMS
ARE MORE LIKELY TO BECOME ORGANIZED AND POTENTIALLY SEVERE SUNDAY
NIGHT INTO MONDAY AS THE NEXT SHORT WAVE AND ASSOCIATED SURFACE
FRONT MOVE INTO THE REGION FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-071645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1140 AM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH LATE TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN
LAKE MICHIGAN THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS OVER THE
WEEKEND AND INTO MONDAY...WITH THE GREATEST LIKELIHOOD OF STORMS
COMING SUNDAY NIGHT INTO MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1140 AM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS LAKE
MICHIGAN THIS AFTERNOON AND TONIGHT.

ALTHOUGH WARM AIR FLOWING OVER COLD LAKE WATERS WILL TEND TO KEEP
WINDS LOWER NEAR THE SURFACE...WINDS MAY GUST TO NEAR GALE FORCE
ESPECIALLY FOR TALLER VESSLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND AND INTO NEXT
WEEK AS A FRONTAL BOUNDARY WAVERS AROUND THE REGION.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:30 PM CDTTornado WarningLOTMcHenry14 min
Jun 6, 3:39 PM CDTWind AdvisoryLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more4 hr

Nearby

Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.